PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Infinite rank of elliptic curves over $\mathbb{Q}^{\mathrm{ab}}$

Volume 158 / 2013

Bo-Hae Im, Michael Larsen Acta Arithmetica 158 (2013), 49-59 MSC: Primary 11G05; Secondary 14H52. DOI: 10.4064/aa158-1-3


If $E$ is an elliptic curve defined over a quadratic field $K$, and the $j$-invariant of $E$ is not $0$ or $1728$, then $E(\mathbb{Q}^{\mathrm{ab}})$ has infinite rank. If $E$ is an elliptic curve in Legendre form, $y^2 = x(x-1)(x-\lambda)$, where $\mathbb{Q}(\lambda)$ is a cubic field, then $E(K \mathbb{Q}^{\mathrm{ab}})$ has infinite rank. If $\lambda\in K$ has a minimal polynomial $P(x)$ of degree $4$ and $v^2 = P(u)$ is an elliptic curve of positive rank over $\mathbb{Q}$, we prove that $y^2 = x(x-1)(x-\lambda)$ has infinite rank over $K\mathbb{Q}^{\mathrm{ab}}$.


  • Bo-Hae ImDepartment of Mathematics
    Chung-Ang University
    221 Heukseok-dong, Dongjak-gu
    Seoul, 156-756, South Korea
  • Michael LarsenDepartment of Mathematics
    Indiana University
    Bloomington, IN 47405, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image